Alert archive / Washington / High Wind Warnings in 2024
High Wind Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Nov 3, 2024, 2:22 PM PST for 4 counties in Washington. It took effect at Nov 4, 2024, 1:00 PM PST. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 3, 2024, 2:22 PM PST (22:22 UTC)
- In effect from
- Nov 4, 2024, 1:00 PM PST
- Expired
- Nov 5, 2024, 1:56 AM PST
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 3:00 PM PST | NON-TSTM WND GST 78 | 1 Nne Telma, WA | Dirtyface Summit, Elevation 5980 feet. |
| Nov 4, 6:00 PM PST | NON-TSTM WND GST 68 | 3 Nw Leavenworth, WA | Tumwater Mountain, Elevation 4180 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS76 KOTX 032222 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 222 PM PST Sun Nov 3 2024 WAZ034-041-044-040630- /O.UPG.KOTX.HW.A.0002.241104T2100Z-241105T1200Z/ /O.NEW.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Othello, Wenatchee, Moses Lake, Entiat, Chelan, Cashmere, Mansfield, Pangborn Airport, Quincy, Waterville, Ephrata, Badger Mountain Road, Number 2 Canyon, and Number 1 Canyon 222 PM PST Sun Nov 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph expected with localized gusts to 65 mph possible. * WHERE...Othello, Wenatchee, Moses Lake, Entiat, Chelan, Cashmere, Mansfield, Pangborn Airport, Quincy, Waterville, Ephrata, Badger Mountain Road, Number 2 Canyon, and Number 1 Canyon. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Damaging winds will be capable of blowing down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds may vary across the area and over short distances. While some locations experience wind gust of 35 to 45 MPH, spotty occurrences of damaging wind gusts to 65 MPH may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ047-040630- /O.UPG.KOTX.HW.A.0002.241104T2100Z-241105T1200Z/ /O.NEW.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Central Chelan County- Including the cities of Plain and Leavenworth 222 PM PST Sun Nov 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph in the mountains. * WHERE...Mountainous terrain mainly above 3000 feet around Plain, Leavenworth, and Entiat. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ032-033-040630- /O.NEW.KOTX.WI.Y.0014.241104T2100Z-241105T1500Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Oakesdale, Clarkston, La Crosse, Tekoa, Uniontown, Colfax, Pomeroy, Alpowa Summit, Pullman, and Rosalia 222 PM PST Sun Nov 3 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Oakesdale, La Crosse, Tekoa, Uniontown, Colfax, Pomeroy, Alpowa Summit, and Pullman. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKOCH
5 follow-up statements
751 WWUS76 KOTX 040441 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 841 PM PST Sun Nov 3 2024 WAZ034-041-044-041900- /O.CON.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Pangborn Airport, Badger Mountain Road, Mansfield, Othello, Waterville, Moses Lake, Ephrata, Entiat, Number 2 Canyon, Wenatchee, Quincy, Cashmere, Number 1 Canyon, and Chelan 841 PM PST Sun Nov 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph expected with localized gusts to 65 mph possible. * WHERE...Pangborn Airport, Badger Mountain Road, Mansfield, Othello, Waterville, Moses Lake, Ephrata, Entiat, Number 2 Canyon, Wenatchee, Quincy, Cashmere, Number 1 Canyon, and Chelan. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Damaging winds will be capable of blowing down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along north to south routes exposed to cross winds. * ADDITIONAL DETAILS...Wind speeds may vary across the area and over short distances. While some locations experience wind gust of 35 to 45 MPH, spotty occurrences of damaging wind gusts to 65 MPH may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ047-041900- /O.CON.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Central Chelan County- Including the cities of Leavenworth and Plain 841 PM PST Sun Nov 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph in the mountains. * WHERE...Leavenworth and Plain. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ032-033-041900- /O.CON.KOTX.WI.Y.0014.241104T2100Z-241105T1500Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Oakesdale, Pomeroy, Rosalia, Uniontown, Colfax, Pullman, Tekoa, La Crosse, Clarkston, and Alpowa Summit 841 PM PST Sun Nov 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 7 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Oakesdale, Pomeroy, Rosalia, Uniontown, Colfax, Pullman, Tekoa, La Crosse, Clarkston, and Alpowa Summit. * WHEN...From 1 PM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SB
692 WWUS76 KOTX 041422 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 622 AM PST Mon Nov 4 2024 WAZ034-041-044-050030- /O.CON.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Pangborn Airport, Quincy, Moses Lake, Number 1 Canyon, Number 2 Canyon, Mansfield, Badger Mountain Road, Ephrata, Entiat, Waterville, Cashmere, Chelan, Wenatchee, and Othello 622 AM PST Mon Nov 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph expected with localized gusts to 65 mph possible. * WHERE...Pangborn Airport, Quincy, Moses Lake, Number 1 Canyon, Number 2 Canyon, Mansfield, Badger Mountain Road, Ephrata, Entiat, Waterville, Cashmere, Chelan, Wenatchee, and Othello. * WHEN...From 1 PM this afternoon to 7 AM PST Tuesday. * IMPACTS...Damaging winds will be capable of blowing down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along north to south routes exposed to cross winds. * ADDITIONAL DETAILS...Wind speeds may vary across the area and over short distances. While some locations experience wind gust of 35 to 45 MPH, spotty occurrences of damaging wind gusts to 65 MPH may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ047-050030- /O.CON.KOTX.HW.W.0003.241104T2100Z-241105T1500Z/ Central Chelan County- Including the cities of Leavenworth and Plain 622 AM PST Mon Nov 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph in the mountains. * WHERE...Mountainous terrain mainly above 3000 feet around Plain, Leavenworth, and Entiat. * WHEN...From 1 PM this afternoon to 7 AM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ032-033-050030- /O.CON.KOTX.WI.Y.0014.241104T2100Z-241105T1500Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Oakesdale, Clarkston, Colfax, Pomeroy, Alpowa Summit, La Crosse, Rosalia, Uniontown, Tekoa, and Pullman 622 AM PST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Oakesdale, Clarkston, Colfax, Pomeroy, Alpowa Summit, La Crosse, Rosalia, Uniontown, Tekoa, and Pullman. * WHEN...From 1 PM this afternoon to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
673 WWUS76 KOTX 042336 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 336 PM PST Mon Nov 4 2024 WAZ034-041-044-051300- /O.EXT.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Number 2 Canyon, Wenatchee, Waterville, Othello, Pangborn Airport, Moses Lake, Mansfield, Cashmere, Number 1 Canyon, Ephrata, Chelan, Entiat, Quincy, and Badger Mountain Road 336 PM PST Mon Nov 4 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph expected with localized gusts to 65 mph possible. * WHERE...Wenatchee, Waterville, Pangborn Airport, Mansfield, Cashmere, Ephrata, Entiat, and Quincy. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Damaging winds will be capable of blowing down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along north to south routes exposed to cross winds. * ADDITIONAL DETAILS...Wind speeds may vary across the area and over short distances. While some locations experience wind gust of 35 to 45 MPH, spotty occurrences of damaging wind gusts to 65 MPH may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ047-051300- /O.EXT.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ Central Chelan County- Including the cities of Leavenworth and Plain 336 PM PST Mon Nov 4 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph in the mountains. * WHERE...Leavenworth and Plain areas with the highest gusts over ridge tops and west facing exposures. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ032-033-051300- /O.EXT.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Tekoa, Uniontown, Pullman, Colfax, Oakesdale, Rosalia, La Crosse, Pomeroy, and Alpowa Summit 336 PM PST Mon Nov 4 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Clarkston, Tekoa, Uniontown, Pullman, Colfax, Oakesdale, Rosalia, La Crosse, Pomeroy, and Alpowa Summit. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKOCH
727 WWUS76 KOTX 050250 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 650 PM PST Mon Nov 4 2024 WAZ034-041-044-051300- /O.CON.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Number 1 Canyon, Moses Lake, Ephrata, Number 2 Canyon, Entiat, Wenatchee, Mansfield, Quincy, Cashmere, Badger Mountain Road, Waterville, Pangborn Airport, Chelan, and Othello 650 PM PST Mon Nov 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph expected with localized gusts to 65 mph possible. * WHERE...Number 1 Canyon, Moses Lake, Ephrata, Number 2 Canyon, Entiat, Wenatchee, Mansfield, Quincy, Cashmere, Badger Mountain Road, Waterville, Pangborn Airport, Chelan, and Othello. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Damaging winds will be capable of blowing down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles traveling along north to south routes exposed to cross winds. * ADDITIONAL DETAILS...At 6PM, wind gusts were between 60-70 mph on the ridgetops near 4000 feet. These winds will be capable of mixing down to the lower elevations this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ047-051300- /O.CON.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ Central Chelan County- Including the cities of Leavenworth and Plain 650 PM PST Mon Nov 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 75 mph in the mountains. * WHERE...Leavenworth and Plain. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. * ADDITIONAL DETAILS...At 6PM, wind gusts were between 60-70 mph on the ridgetops near 4000 feet. These winds will be capable of mixing down to the lower elevations this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IDZ003-026-027-051300- /O.EXA.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Including the cities of Genesee, Plummer, Peck, Winchester, Gifford, Lapwai, Lewiston, Kamiah, Culdesac, Craigmont, Moscow, Lewiston Grade, Potlatch, Nezperce, and Soldiers Meadow Road 650 PM PST Mon Nov 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Genesee, Plummer, Peck, Winchester, Gifford, Lapwai, Lewiston, Kamiah, Culdesac, Craigmont, Moscow, Lewiston Grade, Potlatch, Nezperce, and Soldiers Meadow Road. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...At 6PM, wind gusts of 38 to 45 mph were being observed. Winds will continue to strengthen over the next few hours and remain strong overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along US 95. Use extra caution. && $$ WAZ032-033-051300- /O.CON.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Rosalia, Pullman, Clarkston, La Crosse, Alpowa Summit, Pomeroy, Oakesdale, Tekoa, Uniontown, and Colfax 650 PM PST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Rosalia, Pullman, Clarkston, La Crosse, Alpowa Summit, Pomeroy, Oakesdale, Tekoa, Uniontown, and Colfax. * WHEN...Until 5 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SB
425 WWUS76 KOTX 050956 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 156 AM PST Tue Nov 5 2024 WAZ034-051300- /O.CAN.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ /O.EXA.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Moses Lake Area- Including the cities of Moses Lake, Othello, Ephrata, and Quincy 156 AM PST Tue Nov 5 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Mattawa, Beverly, Desert Aire * WHEN...Until 5 AM PST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ041-044-047-051100- /O.CAN.KOTX.HW.W.0003.000000T0000Z-241105T1300Z/ Wenatchee Area-Waterville Plateau-Central Chelan County- Including the cities of Mansfield, Leavenworth, Wenatchee, Entiat, Number 1 Canyon, Badger Mountain Road, Plain, Waterville, Number 2 Canyon, Chelan, Cashmere, and Pangborn Airport 156 AM PST Tue Nov 5 2024 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased across the region. Wind gusts up to 40 MPH can be expected through early morning. $$ IDZ003-026-027-WAZ033-051100- /O.CAN.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Washington Palouse- Including the cities of Lewiston Grade, Nezperce, Peck, Potlatch, Soldiers Meadow Road, Plummer, Moscow, Culdesac, Gifford, Genesee, Kamiah, Winchester, Lapwai, Craigmont, and Lewiston 156 AM PST Tue Nov 5 2024 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the region. Localized wind gusts up to 40 MPH can be expected through early morning. $$ WAZ032-051300- /O.CON.KOTX.WI.Y.0014.000000T0000Z-241105T1300Z/ Lower Garfield and Asotin Counties- Including the cities of Alpowa Summit, Pomeroy, and Clarkston 156 AM PST Tue Nov 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Alpowa Summit, Pomeroy. * WHEN...Until 5 AM PST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Nov 3, 10:51 AM PST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 3, 10:51 AM PST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1051 AM PST Sun Nov 3 2024
.SYNOPSIS...
A vigorous storm system on Monday will bring locally heavy snow
accumulations to the mountains of north Idaho and to the Cascades.
Damaging wind gusts will be possible for portions of Central
Washington with breezy to windy conditions elsewhere. A drier
more stable weather pattern is expected Wednesday through Friday.
&&
.DISCUSSION...
Winter Storm Watches for the north Cascades have been upgraded to
Winter Storm Warnings. The incoming system arriving Monday morning
will be our most impactful winter system for the Cascades that we
have seen so far this season. Total storm accumulations through now
accumulations for Stevens and Washington Passes through Tuesday
morning will be significant for an early season event. The
National Blend of Models generates a 75 percent chance of a foot
of new snow at Stevens Pass. While a foot of snow is just enough
for Winter Storm Warning criteria, the wind potential will make
this a storm potentially dangerous for backcountry enthusiasts.
Exposed ridgetops will experience wind gusts of 40 to 60 mph and
locally higher.
We will be coordinating wind highlights for central and eastern
Washington with NWS Pendleton and Winter Storm highlights with NWS
Missoula for the Idaho Panhandle this afternoon. /GKoch
&&
.AVIATION...
18Z TAFS: As of 18z, sunshine in the Columbia Basin and south of
Spokane will help to lift the low cloud deck around the metro in
the early to mid afternoon. The TAFs issued at 18z have stratus
lifting into a strato-cumulus deck between 20-22z. This process
should also occur at smaller airports like Deer Park, Colville,
Kellogg, and Sandpoint but the process may be a couple hours
slower with lighter winds in the protected valleys. Fog and low
clouds overnight will be a difficult forecast. Temperatures at
Spokane and Coeur d'Alene may fall below their afternoon dewpoint
values (cross over temperature) as early as 09z leading to the
development of patchy fog, but clouds aloft and increasing winds
above the boundary layer ahead of our incoming storm may delay fog
formation and generate stratus in the 500 to 1500 layer instead.
Ceiling and visibility impacts from incoming precipitation will
largely occur after 18z and will be introduced in the 00z TAFs.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Confidence is moderate for the timing of improving ceilings across
northeast Washington and north Idaho this afternoon. Satellite and
surface observations suggest that this process was already
underway at 18z, but some short term amendments may be necessary
for GEG, SFF, and SFF. As mentioned above, the difficulty of the
visibility and low cloud forecast overnight into Monday morning
makes for a low confidence forecast for Spokane and Coeur d'Alene.
/GKoch
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 34 45 34 47 23 / 0 10 100 40 10 0
Coeur d'Alene 42 34 44 34 44 23 / 10 10 100 70 40 10
Pullman 44 34 44 34 44 22 / 20 20 100 60 60 10
Lewiston 51 38 53 42 52 30 / 20 20 90 50 60 10
Colville 42 32 40 23 46 14 / 10 10 100 40 10 0
Sandpoint 44 33 42 34 43 20 / 10 20 100 100 50 10
Kellogg 41 34 41 33 39 22 / 30 40 100 100 70 20
Moses Lake 53 35 54 35 52 22 / 0 0 80 0 0 0
Wenatchee 53 37 55 39 51 31 / 0 10 80 30 0 0
Omak 49 33 48 30 51 25 / 0 10 90 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Monday morning through Tuesday afternoon
for Central Panhandle Mountains.
WA...High Wind Watch from Monday afternoon through late Monday night
for Central Chelan County-Moses Lake Area-Waterville
Plateau-Wenatchee Area.
Winter Storm Warning from 4 AM Monday to 10 AM PST Tuesday for
Western Chelan County-Western Okanogan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:43 AM PST | High Wind Watch | OTX | Adams, Chelan, Douglas, Grant | 12 hr |
| Nov 3, 8:26 AM PST | Winter Storm Warning | OTX | Chelan, Okanogan | 49 hr |
| Nov 3, 2:22 PM PST | Wind Advisory | OTX | Adams, Asotin, Garfield, Grant, Spokane, Whitman | 39 hr |
Nearby
High Wind Warnings in Washington, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.